Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2011, 9:40 AM CDT for LaMoure County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 9:40 AM CDT (14:40 UTC)
- Expired
- Jun 26, 2011, 10:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:40 AM CDT | HAIL 1 | Kulm, ND | PEA TO QUARTER SIZED HAIL LASTED 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
291 WUUS53 KBIS 261440 SVRBIS NDC045-261545- /O.NEW.KBIS.SV.W.0070.110626T1440Z-110626T1545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 940 AM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1045 AM CDT * AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KULM...OR 41 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... EDGELEY...NORTONVILLE...DICKEY...ADRIAN AND MARION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4629 9874 4629 9902 4663 9879 4662 9819 TIME...MOT...LOC 1440Z 214DEG 24KT 4634 9885 WIND...HAIL <50MPH 1.00IN $$ HAMILTON
2 follow-up statements
078 WWUS53 KBIS 261501 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1001 AM CDT SUN JUN 26 2011 NDC045-261545- /O.CON.KBIS.SV.W.0070.000000T0000Z-110626T1545Z/ LAMOURE ND- 1001 AM CDT SUN JUN 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LAMOURE COUNTY UNTIL 1045 AM CDT... AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EDGELEY...OR 34 MILES SOUTH OF JAMESTOWN... MOVING NORTHEAST AT 25 MPH. IN ADDITION...AT 940 AM CDT...PEA TO QUARTER SIZED HAIL WAS REPORTED IN KULM WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTONVILLE...DICKEY...ADRIAN AND MARION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4629 9874 4633 9899 4663 9879 4662 9819 TIME...MOT...LOC 1459Z 219DEG 21KT 4643 9875 WIND...HAIL <50MPH 1.00IN $$ HAMILTON
001 WWUS53 KBIS 261539 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1039 AM CDT SUN JUN 26 2011 NDC045-261548- /O.EXP.KBIS.SV.W.0070.000000T0000Z-110626T1545Z/ LAMOURE ND- 1039 AM CDT SUN JUN 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOURE COUNTY WILL EXPIRE AT 1045 AM CDT/945 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...VERY HEAVY RAIN IS STILL POSSIBLE ACROSS WESTERN LAMOURE COUNTY. LAT...LON 4629 9874 4633 9899 4663 9879 4662 9819 TIME...MOT...LOC 1538Z 219DEG 21KT 4661 9854 $$ HAMILTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:32 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 6:32 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 632 AM CDT SUN JUN 26 2011 .UPDATE...ADDED AREAS OF FOG ACROSS THE NORTHEASTERN CWA. ALSO ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS TO ACCOUNT FOR THE CURRENT OBS/TRENDS. && .DISCUSSION...AREAS OF FOG HAVE DEVELOPED ACROSS THE NORTHEASTERN CWA THIS MORNING AS WINDS HAVE BECOME CALM AND SKIES ARE RELATIVELY CLEAR. THIS FOG SHOULD DISSIPATE BY THE MID TO LATE MORNING HOURS AS VERTICAL MIXING COMMENCES. ONGOING CONVECTION CONTINUES TO MOVE EAST ALONG THE ND/SD BORDER. THIS ACTIVITY HAS FALLEN BELOW SEVERE LIMITS AT THE MOMENT. HOWEVER...HEAVY RAINFALL AND THE FLASH FLOODING THREAT STILL REMAINS. FURTHER CONVECTIVE DEVELOPMENT ACROSS SOUTHERN NORTH DAKOTA COULD POSSIBLY LEAD TO FLASH FLOODING TODAY. THE CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE SO WILL LEAVE IT ALONE FOR THIS UPDATE. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO GENERALLY PREVAIL ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. HOWEVER...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE DURING THE DAYLIGHT HOURS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM KHEI-KBIS-KJMS. TEMPO MVFR/IFR CONDITIONS ARE EXPECTED WITHIN AREAS OF THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ020-023-025- 033>037-040>048-050-051. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 26, 4:52 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT SUN JUN 26 2011 NDZ020-023-025-033>037-040>048-050-051-271000- OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NDZ001>005-009>013-017>019-021-022-031-032-271000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY EVENING NORTH OF HIGHWAY 200. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AYD
In the hours before
Local storm report, Jun 26, 5:36 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 S 4 BEARS LODGE 47.91N 102.57W
06/25/2011 E1.25 INCH MOUNTRAIL ND TRAINED SPOTTER
0343 PM HAIL 2 S NEW TOWN 47.95N 102.49W
06/25/2011 E1.00 INCH MOUNTRAIL ND NWS EMPLOYEE
0414 PM HAIL 18 E BATTLEVIEW 48.58N 102.40W
06/25/2011 M1.00 INCH BURKE ND TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL... HAIL LASTED ABOUT FIVE
MINUTES...
0414 PM HAIL 3 S NEW TOWN 47.94N 102.49W
06/25/2011 M1.50 INCH MOUNTRAIL ND TRAINED SPOTTER
MOSTLY PEA TO QUARTER SIZE HAIL WITH FEW PING PONG BALL
SIZE HAIL...
0419 PM HAIL 11 S ROSS 48.15N 102.55W
06/25/2011 M1.75 INCH MOUNTRAIL ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA...
0450 PM HEAVY RAIN KENMARE 48.67N 102.08W
06/25/2011 M2.00 INCH WARD ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA...
0509 PM HAIL MAXBASS 48.72N 101.14W
06/25/2011 E1.50 INCH BOTTINEAU ND PUBLIC
REPORT RELAYED BY MEDIA.
0515 PM HAIL MOHALL 48.76N 101.51W
06/25/2011 E1.00 INCH RENVILLE ND STORM CHASER
HAIL LASTED UNTIL 530 PM CDT.
0519 PM HAIL MOHALL 48.76N 101.51W
06/25/2011 E0.88 INCH RENVILLE ND PUBLIC
REPORT RELAYED BY MEDIA.
0523 PM HAIL PARSHALL 47.95N 102.14W
06/25/2011 E1.75 INCH MOUNTRAIL ND TRAINED SPOTTER
0523 PM HAIL 4 E MAXBASS 48.72N 101.05W
06/25/2011 E1.00 INCH BOTTINEAU ND PUBLIC
0523 PM FUNNEL CLOUD PARSHALL 47.95N 102.14W
06/25/2011 MOUNTRAIL ND PUBLIC
0537 PM HEAVY RAIN KENMARE 48.67N 102.08W
06/25/2011 M1.00 INCH WARD ND TRAINED SPOTTER
ND ARB OBSERVER REPORTED 1 INCH IN 20 MINUTES
0542 PM HAIL 4 W MAXBASS 48.72N 101.23W
06/25/2011 E1.00 INCH BOTTINEAU ND BROADCAST MEDIA
0550 PM HEAVY RAIN 1 S MOHALL 48.75N 101.51W
06/25/2011 M1.00 INCH RENVILLE ND PUBLIC
1 INCH OF RAIN IN 30 MINUTES. RELAYED BY MEDIA.
0615 PM HAIL 5 NW BANTRY 48.55N 100.69W
06/25/2011 M1.50 INCH MCHENRY ND TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES.
0623 PM TSTM WND GST MINOT 48.23N 101.30W
06/25/2011 E63.00 MPH WARD ND CO-OP OBSERVER
COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
MINS
0637 PM HEAVY RAIN DES LACS 48.26N 101.56W
06/25/2011 M2.00 INCH WARD ND NWS EMPLOYEE
REPORT RELAYED BY NWS NCRFC
0701 PM HAIL WILLOW CITY 48.60N 100.29W
06/25/2011 M0.75 INCH BOTTINEAU ND TRAINED SPOTTER
0717 PM HEAVY RAIN UPHAM 48.58N 100.73W
06/25/2011 M2.90 INCH MCHENRY ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS
0720 PM TSTM WND GST 2 NW BARTON 48.53N 100.21W
06/25/2011 E60.00 MPH PIERCE ND CO-OP OBSERVER
0733 PM TSTM WND DMG 11 SW ROLETTE 48.55N 100.01W
06/25/2011 ROLETTE ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC. WINDS
ESTIMATED AT 85 MPH.
0823 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.75 INCH WELLS ND BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA... QUARTER TO GOLF BALL
SIZE HAIL...
0824 PM HAIL FESSENDEN 47.65N 99.63W
06/25/2011 M1.00 INCH WELLS ND TRAINED SPOTTER
0829 PM HEAVY RAIN DUNSEITH 48.81N 100.06W
06/25/2011 M1.50 INCH ROLETTE ND BROADCAST MEDIA
RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...
0914 PM HAIL 4 NW NEW SALEM 46.89N 101.47W
06/25/2011 M0.88 INCH MORTON ND TRAINED SPOTTER
0914 PM HAIL NEW SALEM 46.85N 101.41W
06/25/2011 M1.00 INCH MORTON ND EMERGENCY MNGR
MULTIPLE REPORTS OF QUARTER SIZED HAIL IN NEW SALEM BY
LAW ENFORCEMENT AND PUBLIC...
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 28 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| Jun 25, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 63 min |
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 56 min |
| Jun 25, 8:43 PM CDT | Flash Flood Warning | BIS | Pierce, Wells | 4 hr |
| Jun 25, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 58 min |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 58 min |
| Jun 25, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jun 25, 9:57 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 53 min |
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 27 min |
| Jun 25, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 26 min |
| Jun 26, 10:22 AM CDT | Areal Flood Advisory | BIS | LaMoure, Logan, McIntosh, Stutsman | 6 hr |
| Jun 26, 2:55 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 26, 5:44 PM CDT | Areal Flood Warning | BIS | Stutsman | 43 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.